Please use this identifier to cite or link to this item: https://ah.nccu.edu.tw/handle/140.119/110193


Title: An analysis of functional curability on HIV infection models with Michaelis-Menten-type immune response and its generalization
Authors: 陳政輝
Chen, Jeng-Huei
Contributors: 應數系
Keywords: Virus dynamics;HIV infection;AIDS;functional cure;hepatitis B virus infection.
Date: 2017
Issue Date: 2017-06-05 15:05:41 (UTC+8)
Abstract: Let HIV infection be modeled by a dynamical system with a Michaelis-Mente-type immune response. A functional cure refers to driving the system from a stable high-viral-load state to a stable low-viral-load state. This may occur only when at least two stable equilibrium states coexist in the system. This paper analyzes how the number of biologically meaningful equilibrium states varies with system parameters. Meanwhile, it investigates how patients' profiles of immune responses determine their clinical outcomes, with focus on functional curability. The analysis provides a criterion that a functional cure is possible only if the capability of immune stimulation starts to attenuate when the density of infected cells is below a threshold. From treatment viewpoints, such a criterion is crucial because it identifies which patients cannot use a low-viral-load state as a treatment endpoint. The deriving process also provides a method to study functional curability problems with a wider class of immune response functions and functional curability problems of similar virus infections such as chronic hepatitis B virus infection.
Relation: Discrete and Continuous Dynamical Systems - Series B , Pages: 2089 - 2120, Volume 22, Issue 6, August 2017
Data Type: article
DOI 連結: http://dx.doi.org/10.3934/dcdsb.2017086
Appears in Collections:[應用數學系] 期刊論文

Files in This Item:

File Description SizeFormat
2089.pdf660KbAdobe PDF352View/Open


All items in 學術集成 are protected by copyright, with all rights reserved.


社群 sharing